Discussions By Condition: Mental conditions

possible reaction to prochlorperazine? Can you advise?

Posted In: Mental conditions 0 Replies
  • Posted By: ladyannwyl
  • July 17, 2010
  • 10:27 PM

I think I may have been misdiagnosed with major depression when it could have been a reaction to prochlorperazine. I was prescribed this in Feb for labyrinthitis and I was taking 6 x 5mg a day for approx three weeks and I stopped taking the medication abruptly once I felt better. After stopping the medication I began to experience anxiety attacks which increased rapidly in severity until about three or four days afterwards I was in a state of extreme terror, feeling a fear of death, sense of imminent disaster, feelings of rushing adrenaline physically, agitation and restlessness and severe insomnia. As I have a history of depression (although these particular symptoms were new to me) and had recently had a baby, the doctor diagnosed severe postnatal depression. I accepted this diagnosis until last week when I began to take prochlorperazine again,at a lower dose of 2 x 5 mg daily, and only over three days, again for labyrinthitis which had reoccured. Upon stopping the medication the symptoms of restlessness, agitation and insomnia returned along with muscular restlessness and a chompy jaw as if I had taken amphetamines.

Healthwise I have suffered from unexplained ME like symptoms for a long time and also had been diagnosed with a heart murmur as a child, which has apparently cleared up although I don't feel this has been properly examined. Thought I should mention these in case I have an undiagnosed condition which has caused this sensitivity to prochlorperazine.

Can anyone help?

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?